Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

May 26, 2021Sheridan County, Nebraska

NWS North Platte, NE issued this special weather statement at May 26, 2021, 5:59 PM MDT for Sheridan County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2021, 5:59 PM MDT (23:59 UTC)
Expired
May 26, 2021, 6:45 PM MDT
In force
46 min
Issued by
NWS North Platte, NE

County Sheridan County, NE

The radar

The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 12.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2021-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2021-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
797 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

569 
WWUS83 KLBF 262359
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
559 PM MDT Wed May 26 2021
 
NEZ004-094-270045-
Sheridan NE-Western Cherry NE-
559 PM MDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND NORTHERN
SHERIDAN COUNTIES UNTIL 645 PM MDT...

At 559 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rushville, moving northeast at 40 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Lone Butte, Highway 27
crossing the Niobrara River, Intersection of Highway 20 and Irwin
Road, Highway 250 crossing the Niobrara River, Walgren Lake State
Recreation Area, Shell Lake State Wildlife Management Area, Rock
Hill, Bayonne, Intersection of Highway 27 and Mills Road, Hoover Lake
and Intersection of Highway 87 and Antelope Road.

This includes the following highways...
 Highway 20 between mile markers 78 and 120.
 Highway 250 between mile markers 36 and 48.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of and north central Nebraska.

LAT...LON 4265 10176 4250 10261 4268 10274 4300 10215
      4300 10210
TIME...MOT...LOC 2359Z 246DEG 37KT 4264 10248 

$$

Gomez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 26, 5:35 PM MDT, 24 minutes earlier.

Area forecast discussion, May 26, 5:35 PM MDT, 24 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
635 PM CDT Wed May 26 2021

.SHORT TERM...(This evening through Thursday night)
Issued at 254 PM CDT Wed May 26 2021

The main concern in the short term will be the potential for
significant severe storms this afternoon and evening. A combination
of a stationary front, warm front, and dry line will all help to
initiate several storms across western and north central Nebraska
and into northern Kansas. Latest radar and satellite imagery shows
several isolated, but weak storms moving across north central
Nebraska at this time. In addition, the latest special 18Z sounding
shows moderate instability and a decent capping inversion. As a
result these storms do not appear to be strong right now, but some
clearing across southwest Nebraska is expected to add just a little
more instability and increase surface temperatures helping to erode
any cap. Therefore, any storms that continue to develop in southwest
Nebraska and the I-80 corridor are expected to develop more rapidly
and have the potential to become severe by late afternoon.

Heading into this evening, latest hi-res models show plenty of
instability across the region. CAPE values up to 2000 J/kg as well
as steep low level lapse rates of 7-9 C/km will combine to result in
a decent severe threat on this evening. Hail up to 2 inches in
diameter and wind speeds of 70 mph or greater should be expected.
There is also a chance for isolated tornadoes mainly across
southwest Nebraska. The tornado threat will diminish as the evening
wears on becoming mostly a hail, strong wind, and heavy rain event
by late evening.

After midnight, the majority of the best instability will have been
exhausted resulting in storms switching to a mainly heavy rain
threat. The best rainfall looks like it will fall just to the east
of our area. There, up to 2 to 3 inches of rainfall could be
experienced. Still, there's the potential for our far southeastern
counties (Frontier, Hayes, and southeast Lincoln) could still see
rainfall amounts up to 1 to 1.5 inches. While flooding is not a
concern at this time due to a quick storm motion, some localized
flooding may be possible especially if training of storms develops.

For Thursday, rain lingers across our eastern counties into Thursday
morning before completely pushing off to the east by the afternoon.
Weak ridging will then allow for quiet weather to return once again
for the end of the week. Cooler air also pushes in for the end of
the week with highs ranging from the mid 50s (across the north) to
the low 70s (south of I-80) on Thursday.

.LONG TERM...(Friday through Wednesday)
Issued at 254 PM CDT Wed May 26 2021

Active weather will then continue this weekend as a series of
disturbances moves through the region. Thunderstorms are possible
through Monday especially in the afternoons and evenings when
instability is highest. At this time, the severe potential remains
uncertain, but will keep a close eye on this over the next few days.

Clouds and rain chances will keep temperatures cooler through the
weekend as well. At this time, high temperatures will remain in the
low 60s to low 70s through Tuesday. Overnight low temperatures will
remain steady in the 40s for most locations and into the low 50s
across the south and east.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 635 PM CDT Wed May 26 2021

Scattered to numerous thunderstorms are expected across wrn and
ncntl Nebraska through 09z tonight. Areas of IFR/LIFR in low
ceilings is expected in the wake of the storm activity 09z-21z
Thursday, mainly affecting ncntl Nebraska. VFR is generally
expected 21z onward across wrn and ncntl Nebraska.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...CDC
Hazardous weather outlook, May 26, 2:12 PM MDT, 3 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
312 PM CDT Wed May 26 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-272015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
312 PM CDT Wed May 26 2021 /212 PM MDT Wed May 26 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Severe thunderstorms are likely through the evening across all of
the outlook area. The greatest threat for severe storms is south
of a line from Hay Springs to Thedford to Burwell. Very large
hail greater than 2 inches in diameter, damaging wind gusts up to
70 MPH and isolated tornadoes are possible with the strongest
storms.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Thunderstorms will be possible Friday night through Tuesday. At
this time, the severe threat is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter groups across the eastern Nebraska Panhandle, Sandhills
and southwestern Nebraska, should be ready for activation this
afternoon and evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, May 26, 4:55 PM MDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
455 PM MDT Wed May 26 2021

NEZ004-262330-
Sheridan NE-
455 PM MDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 530 PM MDT...

At 455 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Hay Springs, moving northeast at 40 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Rushville, Hay Springs, White Clay, Clinton, Pine Ridge, Intersection
of Highway 87 and Craven Creek Road, Metcalf State Wildlife
Management Area, Intersection of Beaver Creek Road and White Clay
Creek Road, Intersection of Highway 87 and Larabee Road, Mount Maria
and Intersection of Highway 87 and Antelope Road.

This includes the following highways...
 Highway 20 between mile markers 74 and 102.
 Highway 250 near mile marker 48.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.

LAT...LON 4300 10263 4300 10246 4278 10225 4259 10276
      4263 10278 4278 10277 4279 10279 4282 10279
TIME...MOT...LOC 2255Z 220DEG 33KT 4279 10266

Gomez
Local storm report, May 26, 5:03 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
603 PM CDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             SE HAMLET               40.38N 101.23W
05/26/2021  E2.75 INCH       HAYES              NE   TRAINED SPOTTER

            REPORT VIA SPOTTER NETWORK

&&

NMJ
Special weather statement, May 26, 5:10 PM MDT, 49 minutes before
Special Weather Statement
National Weather Service North Platte NE
610 PM CDT Wed May 26 2021

NEZ026-027-037-038-270000-
Loup NE-Custer NE-Blaine NE-Logan NE-
610 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOUP...NORTHEASTERN
LOGAN...NORTHERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 700 PM
CDT...

At 610 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Anselmo, or 21 miles southwest of Brewster, moving east
at 40 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Anselmo, Victoria Springs State Recreation Area, Lillian, Milburn,
Milburn Diversion Dam State Wildlife Management Area, Linscott, Round
Valley, Walworth, Almeria and Gates.

This includes Highway 2 between mile markers 243 and 267.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central Nebraska.

LAT...LON 4155 10026 4171 10026 4194 9955 4148 9944
TIME...MOT...LOC 2310Z 260DEG 34KT 4166 10006

Gomez
Special weather statement, May 26, 5:26 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service North Platte NE
626 PM CDT Wed May 26 2021

NEZ059-270000-
Lincoln NE-
626 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN COUNTY UNTIL
700 PM CDT...

At 626 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sutherland, or 16 miles west of North Platte, moving northeast at 45
mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
North Platte, Sutherland, Hershey, Sutherland Reservoir State
Recreation Area, Coker, O'Fallons and Birdwood.

This includes Interstate 80 in Nebraska between mile markers 154 and
170.

A Tornado Watch remains in effect until 200 AM CDT for southwestern
Nebraska.

LAT...LON 4110 10119 4121 10123 4135 10095 4113 10079
TIME...MOT...LOC 2326Z 245DEG 39KT 4117 10108

Gomez
Special weather statement, May 26, 5:57 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
657 PM CDT Wed May 26 2021

NEZ036-057-059-270030-
McPherson NE-Lincoln NE-Keith NE-
657 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEITH...NORTHWESTERN
LINCOLN AND SOUTH CENTRAL MCPHERSON COUNTIES UNTIL 730 PM CDT/630 PM
MDT/...

At 656 PM CDT/556 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles north of Sutherland, or 20 miles southwest of
Tryon, moving northeast at 20 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northeastern Keith,
northwestern Lincoln and south central McPherson Counties.

A Tornado Watch remains in effect until 200 AM CDT/100 AM MDT/ for
southwestern Nebraska.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southwestern and west central Nebraska.

LAT...LON 4121 10119 4131 10127 4149 10107 4132 10087
TIME...MOT...LOC 2356Z 228DEG 9KT 4130 10115

Gomez
Special weather statement, May 26, 5:59 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
559 PM MDT Wed May 26 2021

NEZ004-094-270045-
Sheridan NE-Western Cherry NE-
559 PM MDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND NORTHERN
SHERIDAN COUNTIES UNTIL 645 PM MDT...

At 559 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rushville, moving northeast at 40 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Gordon, Rushville, Hay Springs, Clinton, Lone Butte, Highway 27
crossing the Niobrara River, Intersection of Highway 20 and Irwin
Road, Highway 250 crossing the Niobrara River, Walgren Lake State
Recreation Area, Shell Lake State Wildlife Management Area, Rock
Hill, Bayonne, Intersection of Highway 27 and Mills Road, Hoover Lake
and Intersection of Highway 87 and Antelope Road.

This includes the following highways...
 Highway 20 between mile markers 78 and 120.
 Highway 250 between mile markers 36 and 48.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of and north central Nebraska.

LAT...LON 4265 10176 4250 10261 4268 10274 4300 10215
      4300 10210
TIME...MOT...LOC 2359Z 246DEG 37KT 4264 10248

Gomez

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:58 PM MDTSpecial Weather StatementLBFFrontier47 min
May 26, 1:31 PM MDTSevere Thunderstorm WarningLBFFrontier44 min
May 26, 1:34 PM MDTSpecial Weather StatementLBFLincoln41 min
May 26, 1:36 PM MDTSpecial Weather StatementLBFMcPherson39 min
May 26, 1:39 PM MDTSpecial Weather StatementLBFKeith, Perkins51 min
May 26, 2:20 PM MDTSevere Thunderstorm WarningLBFKeith, Lincoln40 min
May 26, 2:28 PM MDTSpecial Weather StatementLBFLogan32 min
May 26, 2:56 PM MDTSpecial Weather StatementLBFThomas34 min
May 26, 3:00 PM MDTSpecial Weather StatementLBFMcPherson30 min
May 26, 3:22 PM MDTSpecial Weather StatementLBFMcPherson38 min
May 26, 3:33 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson42 min
May 26, 3:42 PM MDTSpecial Weather StatementLBFCuster33 min
May 26, 4:00 PM MDTSpecial Weather StatementLBFFrontier45 min
May 26, 4:00 PM MDTTornado WarningLBFChase, Hayes60 min
May 26, 4:24 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln31 min
May 26, 4:30 PM MDTTornado WarningLBFHayes45 min
May 26, 4:30 PM MDTTornado WarningLBFHayes45 min
May 26, 4:39 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas36 min
May 26, 4:42 PM MDTSpecial Weather StatementLBFLincoln33 min
May 26, 4:44 PM MDTSpecial Weather StatementLBFKeith31 min
May 26, 4:55 PM MDTSpecial Weather StatementLBFSheridan35 min
May 26, 5:07 PM MDTTornado WarningLBFHayes31 min
May 26, 5:10 PM MDTSpecial Weather StatementLBFBlaine50 min
May 26, 5:18 PM MDTSevere Thunderstorm WarningLBFSheridan42 min
May 26, 5:26 PM MDTSpecial Weather StatementLBFLincoln34 min
May 26, 5:57 PM MDTSpecial Weather StatementLBFMcPherson33 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.